Asked by indiatwe55664600 on July 16, 2015
IAW on July 17, 2015 at 6:00 am
The first thing is you need to tell us the”symptoms” of what you think is an allergic reaction! By any form did you also mean “sunshine” gives you this (these) symptoms(s)? The panic attacks may be due to not enough magnesium. Do you supplement magnesium and if so how much and what kind do you take?
The following statement use to be included on the VDC website.
“If one experiences any of the following symptoms due to supplementing with Vitamin D – or with sun exposure – a magnesium deficiency is most likely the reason why:”
• Irritability or anxiety
• Muscle cramps/twitching
• constipationAnswered by IAW on July 17, 2015 at 6:00 am
indiatwe55664600Participantindiatwe55664600 on July 21, 2015 at 9:48 pm
Thanks for the response. I live in India where we get enough sunshine and I’m not allergic to sunshine at all. Vitamin D rich foods are also well tolerated by me. I do not have any other deficiency as well as per my past test reports. However, I’m allergic to Cholecalciferol in any form and if I take a large dose (60000IU) in one shot, I get all the symptoms you have listed above. I take 375mg of magnesium citrate daily whenever I take a large dose of D3. The problem is, I get all the above symptoms listed by you on the following day of a big dose and after 7/10days of a small dose (200IU) of D3. Please suggest some alternate ways to supplement since my lifestyle does not give me enough opportunity for sun exposure.Answered by indiatwe55664600 on July 21, 2015 at 9:48 pm
IAW on July 22, 2015 at 2:31 pm
You made the following statement above “I take 375mg of magnesium citrate daily whenever I take a large dose of D3.” Please clarify. Does this mean you take it daily no matter what or only at certain times? There are estimates that humans really need between 500 to 800 mg of magnesium a day.
So if you are magnesium deficient and take a “large dose” it uses up all the magnesium you have processing that large amount of Vitamin D. It also seems that when you take the 200iu of Vitamin D that it just takes longer for quite possible a magnesium deficiency to catch up to you.I would suggest working only with smaller amounts of Vitamin D and take a lot of magnesium daily. (I usually spread mine out over 3 meals.) If that produces no symptoms, then increase the Vitamin D slowly each week.
If non of this works then the only thing left is to get a sunlamp. With a blood level of 8ng/ml I am not sure we can really tell that you may not also have these same reactions if you went out in the sun, at noon, and spent several hours in full sunlight with minimal clothing.Answered by IAW on July 22, 2015 at 2:31 pm
mysissygirls04088300Participantmysissygirls04088300 on September 7, 2016 at 12:54 pm
Know this is old post, but i feel i am also having allergic reaction to d3. I have not been able to tolerate high doses. Ive taken 400 iu for good while but my levels are at 32 ng so in last month have been increasing. Started by doubling , then moved up to 1400 iu. When i started increase i developed kinda a swelled theoat, dry itchy, dry mouth, blurred vision, my ears feel full. This happens within 45 minutes of taking the d3. I know im.benefitting from d3 as my pain is decreasing. I have been taking epsom salt foot baths an just ordered ancient minerals magnesuim lotion. I am.not alone in this reaction as i have a friend with same. She stopped the d an swelled throat went away. But i need my d or everytging else goes haywire. Also my hands itch alot when i take it. I also ordered vitamin d3 cream that im awaiting. However gonna be week til it arrives. The bottle says discontinue if have adverse reaction. It is rexall brand 1000 iu d3. Any ideas? Im afraid my throat is going to close up taking itAnswered by mysissygirls04088300 on September 7, 2016 at 12:54 pm
IAW on September 7, 2016 at 2:07 pm
The original poster talked about anxiety which usually equates to a magnesium deficiency. You on the other hand seem to have what I would call “typical” allergic reaction symptoms. I do not think the magnesium will do anything but “stranger things happen”. Another thing you could try if you have not already is Bio Tech brand Vitamin D. “BioTech Pharmacal is in an FDA approved lab, they manufacture high quality Vitamin D capsules at very inexpensive prices and their product is void of dyes, talc, binders, artificial colors and synthetic flavors.” This will only help if you are allergic to fillers and not actually Vitamin D.
Another thought may be for example this one at https://www.amazon.com/Natures-Plus-Vitamin-Vegetarian-Capsules/dp/B0042DDP44/ref=pd_sim_121_1?ie=UTF8&psc=1&refRID=T0EV2GB3G7K56F1NT1MA. It is a vegetarian D3 made by, I believe, irradiating mushrooms. It is not as cheap as regular D3 but might work.
After that would be a sunlamp or sun tanning parlor.
If any of those work, please let me know. You are not the first with “allergic symptoms”.Answered by IAW on September 7, 2016 at 2:07 pm